Alert archive / Colorado / High Wind Watches in 2012

High Wind Watch 5, NWS Denver/Boulder, CO

October 16, 20124 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at Oct 16, 2012, 4:25 PM MDT for 4 counties in Colorado. It took effect at Oct 17, 2012, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 16, 2012, 4:25 PM MDT (22:25 UTC)
In effect from
Oct 17, 2012, 12:00 PM MDT
Expired
Oct 17, 2012, 4:29 AM MDT
In force
Issued by
NWS Denver/Boulder, CO

Counties Logan County, CO, Phillips County, CO, Sedgwick County, CO, Weld County, CO

The radar

The Cheyenne radar (KCYS), 156 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2699 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

748 
WWUS75 KBOU 162225
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
425 PM MDT TUE OCT 16 2012

...STRONG WINDS STILL EXPECTED IN THE NORTHERN FRONT RANGE
FOOTHILLS THOUGH THIS EVENING...

...STRONG WINDS ALSO POSSIBLE WEDNESDAY AFTERNOON ACROSS THE FAR
NORTHEAST PLAINS... 

.A STRONG PACIFIC JET STREAM WILL MOVE OVER NORTHERN COLORADO THIS
EVENING WHICH WHICH WILL BRING INCREASING WINDS TO THE COLORADO
HIGH COUNTRY AND FOOTHILLS. DAMAGING WINDS ARE STILL POSSIBLE OVER
THE NORTHERN FRONT RANGE FOOTHILLS THROUGH THE EVENING HOURS. 

STRONG WINDS WILL ALSO BE POSSIBLE ACROSS THE FAR NORTHEAST PLAINS
WEDNESDAY AFTERNOON BEHIND A WEATHER DISTURBANCE. 

COZ035-170600-
/O.CON.KBOU.HW.W.0011.000000T0000Z-121017T0600Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES
425 PM MDT TUE OCT 16 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* TIMING...STRONG AND GUSTY WINDS ARE EXPECTED TO DEVELOP DURING
  THE EARLY EVENING.

* WINDS...WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH A FEW 
  GUSTS UP TO 75 MPH...STRONGEST DURING THE EVENING HOURS. 

* IMPACTS...MOTORISTS AND DRIVERS OF HIGH PROFILE VEHICLES 
  SHOULD BE ALERT FOR DANGEROUS CROSS WINDS. FALLING TREES OR 
  BRANCHES MAY CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE HIGHLY LIKELY.

&&

$$

COZ042-048-050-051-170630-
/O.NEW.KBOU.HW.A.0005.121017T1800Z-121018T0000Z/
NORTHEAST WELD COUNTY-LOGAN COUNTY-SEDGWICK COUNTY-
PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...CROOK...MERINO...STERLING...PEETZ...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
425 PM MDT TUE OCT 16 2012

...HIGH WIND WATCH IN EFFECT WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT WEDNESDAY AFTERNOON. 

* TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP DURING
  THE AFTERNOON.

* WINDS...NORTHWEST WINDS OF 25 TO 40 MPH WITH SOME GUSTS TO 60
  MPH POSSIBLE DURING THE AFTERNOON.

* IMPACTS...MOTORISTS AND DRIVERS OF HIGH PROFILE VEHICLES SHOULD
  BE ALERT FOR DANGEROUS CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$
2 follow-up statements
498 
WWUS75 KBOU 170314
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
914 PM MDT TUE OCT 16 2012

...STRONG WINDS POSSIBLE WEDNESDAY AFTERNOON ACROSS THE FAR
NORTHEAST PLAINS...

.A STRONG PACIFIC JET STREAM WILL BE OVER NORTHERN COLORADO THROUGH
WEDNESDAY. A DISTURBANCE PASSING OVERHEAD WILL HELP PUSH STRONG
WINDS TO THE SURFACE ACROSS THE FAR NORTHEAST PLAINS WEDNESDAY
AFTERNOON.

COZ035-170415-
/O.CAN.KBOU.HW.W.0011.000000T0000Z-121017T0600Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES
914 PM MDT TUE OCT 16 2012

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS ARE NOW BELOW WARNING CRITERIA...HOWEVER STILL EXPECT WINDS
TO GUST TO 55 MPH AT TIMES THROUGH MIDNIGHT.

$$

COZ042-048-050-051-171200-
/O.CON.KBOU.HW.A.0005.121017T1800Z-121018T0000Z/
NORTHEAST WELD COUNTY-LOGAN COUNTY-SEDGWICK COUNTY-
PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...CROOK...MERINO...STERLING...PEETZ...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
914 PM MDT TUE OCT 16 2012

...HIGH WIND WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON...

* TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP DURING 
  THE AFTERNOON. 

* WINDS...NORTHWEST WINDS OF 25 TO 40 MPH WITH SOME GUSTS TO 60 
  MPH POSSIBLE DURING THE AFTERNOON. 

* IMPACTS...MOTORISTS AND DRIVERS OF HIGH PROFILE VEHICLES 
  SHOULD BE ALERT FOR DANGEROUS CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$
672 
WWUS75 KBOU 171029
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
429 AM MDT WED OCT 17 2012

...STRONG WINDS EXPECTED THIS AFTERNOON OVER THE NORTHEAST
PLAINS...

.AS A STRONG UPPER LEVEL JET STREAM MOVES OVER COLORADO
TODAY...STRONG SURFACE WINDS WILL SPREAD ACROSS THE NORTHEAST
COLORADO PLAINS. WINDS ARE EXPECTED TO INCREASE ON THE PLAINS BY
LATE MORNING AND THEN CONTINUE INCREASING THROUGH THE AFTERNOON
HOURS. WINDS WILL THEN DIMINISH LATER THIS EVENING AS THE UPPER
LEVEL JET MOVES TO THE EAST OF COLORADO. 

COZ042-048-050-051-171830-
/O.UPG.KBOU.HW.A.0005.121017T1800Z-121018T0000Z/
/O.NEW.KBOU.HW.W.0012.121017T1800Z-121018T0000Z/
NORTHEAST WELD COUNTY-LOGAN COUNTY-SEDGWICK COUNTY-
PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...CROOK...MERINO...STERLING...PEETZ...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
429 AM MDT WED OCT 17 2012

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP LATE IN
  THE MORNING AND THEN CONTINUE INCREASING THROUGH THE AFTERNOON
  HOURS.

* WINDS...NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OF 50 TO 60
  MPH POSSIBLE DURING THE AFTERNOON.

* IMPACTS...MOTORISTS AND DRIVERS OF HIGH PROFILE VEHICLES SHOULD
  BE ALERT FOR DANGEROUS CROSS WINDS. AREAS OF BLOWING DUST MAY
  ALSO DEVELOP...CAUSING POOR VISIBILITY AT TIMES. UNSECURED ITEMS
  LIKE LAWN FURNITURE AND TRASH CANS MAY ALSO BE PICKED UP AND
  MOVED BY THE GUSTY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

&&

$$

COZ038-043-044-049-171830-
/O.NEW.KBOU.HW.W.0012.121017T1800Z-121018T0000Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-WASHINGTON COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...
FORT MORGAN...GOODRICH...WIGGINS...AKRON...COPE...LAST CHANCE...
OTIS
429 AM MDT WED OCT 17 2012

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING. 

* TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP LATE IN
  THE MORNING AND THEN CONTINUE INCREASING THROUGH THE AFTERNOON
  HOURS.

* WINDS...NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OF 50 TO 60
  MPH POSSIBLE DURING THE AFTERNOON.

* IMPACTS...MOTORISTS AND DRIVERS OF HIGH PROFILE VEHICLES SHOULD
  BE ALERT FOR DANGEROUS CROSS WINDS. AREAS OF BLOWING DUST MAY
  ALSO DEVELOP...CAUSING POOR VISIBILITY AT TIMES. UNSECURED ITEMS
  LIKE LAWN FURNITURE AND TRASH CANS MAY ALSO BE PICKED UP AND
  MOVED BY THE GUSTY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Oct 16, 3:29 PM MDT, 56 minutes earlier.

Area forecast discussion, Oct 16, 3:29 PM MDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
329 PM MDT TUE OCT 16 2012

.SHORT TERM...NOSE OF 150 KT MOVING ACROSS NORTHERN GREAT BASIN IN
STRONG NORTHWEST FLOW ALOFT. THE STRONG WINDS HAVE BEEN RATHER
SLOW TO DEVELOP ALONG NORTHERN FOOTHILLS. BUT SOME HOPE AS LATEST
RUC AND NAM CROSS SECTIONS INDICATING 50 KT WINDS ACROSS THE
MOUNTAINS AND HIGHER FOOTHILLS BY 00Z. SO WILL CONTINUE TO HOLD
ONTO THE HIGH WIND WARNING FOR ZONE 35 THROUGH MIDNIGHT. MODELS
SHOW MOISTURE AND MID LEVEL QG ASCENT INCREASING ACROSS MOUNTAINS
AFTER 00Z AS MID LEVEL SHORTWAVE MOVES ACROSS WYOMING. APPEARS
THAT THERE WILL BE A WINDOW IN THE 03-09Z TIME FRAME OF GOOD
LIFT AND OROGRAPHICS FOR SOME SNOWFALL OVER THE HIGH COUNTRY.
STILL LOOKING LIKE ABOUT 3 INCHES COULD OCCUR BY THE END OF THIS
PERIOD BEFORE SUBSIDENCE DOMINATES. COULD ALSO BE SOME BLOWING
SNOW BUT WILL HOLD OFF FOR NOW. BY ACROSS PLAINS...WAVE TO PUSH
FRONT ACROSS PLAINS OVERNIGHT. MODELS SHOW WINDS BECOMING
NORTHWEST AFTER MIDNIGHT. AIRMASS TO REMAIN DRY WITH INCREASING
MID AND HIGH LEVEL MOISURE. ON WEDNESDAY...STRONG NORTHWEST FLOW
TO CONTINUE WITH SUBSIDENCE AND DRY AIR SPREADING ACROSS
MOUNTAINS. WINDS TO REMAIN GUSTY OVER MOUNTAINS AND ALONG
FOOTHILLS. HOWEVER...LATEST CROSS SECTIONS DO NOT SHOW A FAVORABLE
WIND SETUP FOR HIGH WINDS...WITH NAM INDICATING CROSS MOUNTAIN
COMPONENT OF AROUND 50 KTS OVER THE HIGHER MOUNTAINS DURING THE
AFTERNOON. BUT THE INCREASING SUBSIDENCE COULD HELP TRANSPORT THE
STRONGER WINDS ACROSS THE FOOTHILLS. WILL HOLD OFF ON A HIGH WIND
WATCH AT THIS POINT. COULD SEE SOME GUSTS APPROACHING 70 MPH OVER
THE RIDGES AND 60 MPH ALONG THE NORTHERN FOOTHILLS. ACROSS
PLAINS...FRONT TO PUSH ACROSS AREA DURING THE EARLY MORNING...WITH
SOME HINTS OF A NORTHERLY COMPONENT AROUND 14Z. WITH MID LEVEL QG
ASCENT OVER AREA...A FEW SHOWERS COU BE GENERATED...MAINLY NORTH
AND EAST OF DENVER. BY 18Z SHORTWAVE FRONT TO BE EAST OF THE
AREA...WITH NORTHWEST WINDS DEVELOPING. PATTERN APPEARS TO BE A
BORA TYPE PATTERN WITH THE SUBSIDENCE AND STRONGER WINDS BEHIND
THE EXITING FRONT. SHOULD SEE WINDS INCREASE ACROSS THE AREA
DURING THE AFTERNOON AS THE GRADIENT INCREASES...ESPECIALLY ALONG
THE WYOMING AND NEBRASKA WHERE SOME GUSTS COULD EXCEED 55 MPH.
WILL ISSUE A HIGH WIND WATCH FOR ZONES 42..48..50 AND 51 FOR THE
AFTERNOON. DESPITE THE COOLER AIRMASS...SHOULD SEE HUMIDITY IN THE
LOWER TEENS DURING THE AFTERNOON ALONG WITH THE GUSTY WINDS. WILL
UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING.

.LONG TERM...FOR WEDNESDAY NIGHT AND THURSDAY...A STRONG
NORTHWESTERLY FLOW ALOFT WILL CONTINUE OVER THE REGION WITH THE
120+ KT UPPER LEVEL JET STRETCHING ACROSS EASTERN WYOMING...
NORTHEAST COLORADO AND INTO KANSAS AND OKLAHOMA THURSDAY MORNING.
ALTHOUGH THE SURFACE PRESSURE GRADIENT WILL NOT BE AS STRONG...THE
GUSTY WINDS WILL LIKELY REDEVELOP ONCE THE STRONGER WINDS ALOFT MIX
INTO THE BOUNDARY LAYER. THE WIND WILL BE STRONGEST IN THE
VICINITY OF THE UPPER JET. THE BEST COMBINATION OF LOW RELATIVE
HUMIDITIES AND STRONG WINDS WILL BE NEAR THE NEBRASKA AND KANSAS
BORDERS. AS A RESULT THE FIRE DANGER WILL AGAIN BE ELEVATED. SINCE
WE ALREADY HAVE A RED FLAG WARNING IN EFFECT FOR WEDNESDAY...WILL
HOLD OFF ON ISSUING A FIRE WEATHER WATCH AT THIS TIME. THE FLOW
ALOFT WILL CONTINUE TO LESSEN ON FRIDAY AS AN UPPER LEVEL RIDGE
BUILDS IN FROM THE WEST. ALTHOUGH IT WILL BE WINDY AT TIMES...THE
MAGNITUDE WILL BE LOWER AND DURATION SHORTER FOR THE STRONGER
WINDS. DRY AND WARMER CONDITIONS WILL OCCUR OVER THE WEEKEND WITH
THE FLOW ALOFT MORE WESTERLY AS THE RIDGE AXIS SHIFTS OVER THE
STATE. THE LATEST MDLS RUNS ARE DRIER AND MORE INCONSISTENT FOR
THE NEXT POTENTIAL STORM NEXT WEEK. FOR NOW WILL CONFINE ANY
MENTION OF PRECIPITATION TO THE HIGH COUNTRY...AND THE MODIFY OR
INCREASE THE FORECAST MAX TEMPERATURES FOR MONDAY AND TUESDAY AS
WELL.

&&

.AVIATION...WEST SOUTHWEST WINDS FINALLY DEVELOPED ACROSS AREA AIRPORTS
WITH SOME GUSTS TO 25 KTS WHICH SHOULD CONTINUE THOUGH 02Z BEFORE
DECREASING AND BECOMING MORE SOUTHWEST. WEAK FRONT TO MOVE ACROSS
THE AREA AROUND 07Z WITH WINDS SHIFTING TO THE NORTHWEST. MODELS
CONTINUE TO SHOW WINDS BECOMING NORTH AROUND 14Z. BUT FRONT TO BE
DRY SO NOT EXPECTING LOW CLOUDS THOUGH CEILINGS OF AROUND 6000
FEET AGL COULD POSSIBLE BETWEEN 14Z AND 17Z. SOME RAIN SHOWERS
COULD DEVELOP NORTH AND EAST OF DENVER...SHOULD NOT AFFECT AREA
AIRPORTS. NORTHWEST WINDS TO PREVAIL AFTER 18Z WITH SOME GUSTS TO
30 KTS POSSIBLE AT DIA. STRONGEST WINDS TO BE NORTHEAST OF DENVER.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 6 PM MDT WEDNESDAY FOR COZ238>251.

HIGH WIND WATCH WEDNESDAY AFTERNOON FOR COZ042-048-050-051.

HIGH WIND WARNING UNTIL MIDNIGHT MDT TONIGHT FOR COZ035.

&&

SHORT TERM...D-L
LONG TERM....COOPER
AVIATION...D-L
Hazardous weather outlook, Oct 16, 10:48 AM MDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1048 AM MDT TUE OCT 16 2012

COZ030>051-171700-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1048 AM MDT TUE OCT 16 2012

...HIGH WINDS WARNING FOR NORTHERN FRONT RANGE FOOTHILLS THIS
AFTERNOON AND EVENING...
...FIRE WEATHER WATCH FOR NORTHEAST COLORADO PLAINS WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL WEATHER DISTURBANCE WILL MOVE TOWARDS COLORADO THIS
AFTERNOON. AHEAD OF THE DISTURBANCE...WINDS WILL INCREASE ACROSS
THE EASTERN MOUNTAIN SLOPES AND NORTHERN FRONT RANGE FOOTHILLS. A
HIGH WIND WARNING WILL CONTINUE FOR THE FOOTHILL AREAS OF LARIMER
AND BOULDER COUNTIES THROUGH MIDNIGHT WHERE WIND GUSTS TO 75 MPH
CAN BE EXPECTED. ACROSS THE PLAINS...WARM DRY AND BREEZY
CONDITIONS CAN BE EXPECTED WITH HIGHS AROUND 80 DEGREES. THE
DISTURBANCE WILL ALSO BRING SOME RAIN AND SNOW TO THE NORTHERN
COLORADO MOUNTAINS TONIGHT. ACCUMULATIONS UP TO 3 INCHES ARE
POSSIBLE IN THE MOUNTAINS...MAINLY NORTH OF BERTHOUD PASS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG NORTHWEST FLOW ALOFT WILL ALLOW FOR GUSTY WINDS OVER THE
HIGHER TERRAIN AND ACROSS THE PLAINS OF NORTHEAST COLORADO
WEDNESDAY THROUGH WEDNESDAY NIGHT. WIND GUSTS UP TO 65 MPH WILL BE
POSSIBLE IN THE MOUNTAINS AND FOOTHILLS WITH GUSTS TO 50 MPH OVER
THE PLAINS. THE GUSTY NORTHWEST WINDS WILL COMBINE WITH LOW
HUMIDITY TO PRODUCE HIGH FIRE DANGER OVER NORTHEAST COLORADO
WEDNESDAY AFTERNOON.

ON THURSDAY IT WILL REMAIN DRY HOWEVER GUSTY NORTHWEST WINDS WILL
CONTINUE OVER THE HIGHER TERRAIN AND ACROSS THE FAR NORTHEAST
PLAINS. FRIDAY THROUGH SUNDAY...IT WILL REMAIN DRY WITH WARMER
TEMPERATURES AND LIGHTER WINDS. COOLER TEMPERATURES WILL RETURN ON
MONDAY AS ANOTHER STORM SYSTEM MAKES ITS WAY INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT BUT REPORTS
OF DAMAGING WINDS WILL BE APPRECIATED.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 3:52 AM MDTFire Weather WatchBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more12 hr
Oct 16, 4:47 AM MDTHigh Wind WarningBOUBoulder, Larimer16 hr
Oct 16, 3:49 PM MDTRed Flag WarningBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more26 hr

Nearby

High Wind Watches in Colorado, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.